Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Mar 31, 2025, 7:34 PM EDT for Chester County, Delaware County, Pennsylvania. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2025, 7:34 PM EDT (23:34 UTC)
- Expired
- Mar 31, 2025, 8:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chester County, PA, Delaware County, PA
The radar
The Philadelphia radar (KDIX), 111 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:48 PM EDT | TSTM WND DMG | 1 Nnw Toughkenamon, PA | Large tree down blocking a ramp at US 1 Southbound and Newark Road. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
183
WUUS51 KPHI 312334
SVRPHI
PAC029-045-010015-
/O.NEW.KPHI.SV.W.0006.250331T2334Z-250401T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
734 PM EDT Mon Mar 31 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Chester County in southeastern Pennsylvania...
Central Delaware County in southeastern Pennsylvania...
* Until 815 PM EDT.
* At 734 PM EDT, a severe thunderstorm was located over Homeville, or
15 miles southeast of Willow Street, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Homeville, Glen Roy, West Chester, Modena, Cochranville, Cheyney,
Thorndale, West Grove, Malvern, West Goshen, Westtown, Mount
Vernon, Marshallton, Devon-Berwyn, Oxford, Lionville-Marchwood,
Downingtown, Atglen, Exton, and Gradyville.
This includes Pennsylvania Turnpike between mile markers 308 and 325.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3983 7604 3987 7599 3995 7600 4000 7596
4018 7554 4015 7552 4016 7550 4014 7551
4013 7550 4013 7546 4009 7545 4009 7542
3995 7534 3975 7606 3976 7607
TIME...MOT...LOC 2334Z 245DEG 34KT 3987 7603
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RCM2 follow-up statements
169
WWUS51 KPHI 312354
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
754 PM EDT Mon Mar 31 2025
PAC029-045-010015-
/O.CON.KPHI.SV.W.0006.000000T0000Z-250401T0015Z/
Chester PA-Delaware PA-
754 PM EDT Mon Mar 31 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR CENTRAL CHESTER AND CENTRAL DELAWARE COUNTIES...
At 754 PM EDT, a severe thunderstorm was located over Coatesville, or
10 miles west of West Chester, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
West Chester, Modena, Cheyney, Thorndale, Malvern, West Goshen,
Westtown, Marshallton, Devon-Berwyn, Lionville-Marchwood,
Downingtown, Exton, Gradyville, Valley Forge, South Coatesville,
Broomall, Coatesville, Phoenixville, Upper Providence Township, and
Paoli.
This includes Pennsylvania Turnpike between mile markers 308 and 325.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3990 7584 3995 7587 3999 7590 4002 7591
4018 7554 4015 7552 4016 7550 4014 7551
4013 7550 4013 7546 4009 7545 4009 7542
3995 7534 3982 7581 3987 7583
TIME...MOT...LOC 2354Z 245DEG 34KT 3995 7580
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RCM807
WWUS51 KPHI 010008
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
808 PM EDT Mon Mar 31 2025
PAC029-045-010018-
/O.EXP.KPHI.SV.W.0006.000000T0000Z-250401T0015Z/
Chester PA-Delaware PA-
808 PM EDT Mon Mar 31 2025
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHESTER AND CENTRAL
DELAWARE COUNTIES WILL EXPIRE AT 815 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3990 7584 3995 7587 3999 7590 4002 7591
4018 7554 4015 7552 4016 7550 4014 7551
4013 7550 4013 7546 4009 7545 4009 7542
3995 7534 3982 7581 3987 7583
TIME...MOT...LOC 0008Z 245DEG 34KT 4000 7566
$$
RCMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:21 PM EDT, 13 minutes earlier.
Area forecast discussion, Mar 31, 7:21 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
721 PM EDT Mon Mar 31 2025
.SYNOPSIS...
A cold front will continue to cross the northern Middle Atlantic
region overnight. High pressure returns for Tuesday and Wednesday.
A warm front will lift north of the area on Thursday before sinking
back to our south on Friday. A sequence of lows and disturbances
will ride along this boundary causing unsettled conditions to
occur late in the week through the weekend.
&&
.NEAR TERM /THROUGH TUESDAY/...
The latest radar and satellite pics reveal that the rains and
tstms associated with and ahead of the cold front are moving
somewhat slower that earlier fcst. Still, the activity has
formed across Berks county up into the Lehigh Valley and is
moving slowly NE. Other activity is moving NE across the Chesapeake
Bay and will arrive across our SW counties shortly. We have
adjusted Pops/Wx grids accordingly with a slightly slower
arrival.
Parameters remain favorable for strong to severe thunderstorm
continuing into the mid-evening as the upper level trough is
slated to pivot across the Mid Atlantic and drag a strong cold
front across the region overnight. Locally damaging wind gusts
remain the main severe weather threat, but an isolated tornado
or two cannot be ruled out. A flash flood threat remains too if
the tstms train across the same areas.
The heavy rain and flash flooding threat will be highest through the
evening into the early overnight hours as storms tend to grow
upscale and instability becomes more elevated. A strengthening low-
level jet during the evening and nighttime hours will support PWAT
values surging into the 1.5+ inch range, near the climatological
maximum for this time of year. As a result, forecast storm total
rainfall is generally around 1 to 2 inches across the area with the
highest amounts (1.5 to 2 inches) expected to be right over the I-95
urban corridor. Despite our ongoing drought, this will pose a threat
for flash flooding since rain rates will be high as it will all fall
within just a few hours. Expect the cold front to cross the urban
corridor roughly around 11pm - midnight and then move offshore near
or shortly after 6z. As this is occurring, guidance continues to
support the idea of a wave of low pressure trying to form along it
so this could lead to lingering post frontal more stratiform type
rain lasting into the overnight, especially for areas near and
south/east of the urban corridor. All precip should be over though
by Tuesday morning with sharply colder temperatures in the front's
wake. Expect lows ranging from the low to mid 30s north to the
middle to upper 40s south.
We will still be in a post frontal, cold advection regime for much
of Tuesday with 850 mb temperatures dropping to around -4C to 2C.
This will translate to high temperatures near normal, mainly in the
mid to upper 50s for most areas (cooler in the higher elevations).
Breezy northwest winds around 10-15 mph with gusts up to 25 mph and
sunny skies.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
Upper troughing will push offshore by Tuesday night, followed by
zonal flow for Wednesday and upper ridging for Wednesday night into
Thursday. At the surface, cool and dry Canadian high pressure will
build into the region Tuesday night into Wednesday. A warm front
will then lift north through the area Wednesday night as a strong
low passes through the northern Great Lakes on Thursday.
High pressure will begin shifting east on Tuesday night which will
lead to surface winds becoming more northeasterly. Winds should
remain elevated enough on the outer periphery of the high around 5-
10 mph, but the usual sheltered spots will likely go calm and
radiate well under mostly clear skies. This is noteworthy because
the Frost/Freeze program begins April 1 for our Delmarva counties.
With the dry airmass in place and a cool northeast breeze, this
should limit/prevent any frost development despite the low temps in
the mid to upper 30s. Further north, lows will be in the upper 20s
to mid 30s, but the growing season is not active yet in these
locations to warrant any freeze headlines.
For Wednesday, the high will continue to exit and shift off the
coast of New England. Should see mostly clear skies early in the
day, becoming more cloud-filled in the afternoon. Winds will become
southeasterly due to the positioning of the high, causing a more
onshore component. It will also become breezy on Wednesday with
winds increasing to 10-20 mph with gusts locally up to 30 mph. High
temperatures should range from the upper 40s to upper 50s from north
to south.
By Wednesday night and Thursday, we will begin to see significant
changes around the area. A warm front extending eastward from a
strong area of low pressure tracking into the Great Lakes will surge
northward across our area on Wednesday night. This will result in a
ramp up in warm air and moisture advection to occur. Could see a few
warm air advection showers occur especially north and west of the I-
95 corridor with the frontal passage, but overall any QPF should be
limited. Lows will be much warmer than the night before with lows in
the upper 30s to mid 40s. For Thursday, will have some upper level
energy around off to our north and west, so have kept a chance of
showers and isolated thunderstorms in the forecast continuing into
Thursday. Chances for any severe threat do not appear to be all that
great with better forcing displaced well away from the area. Despite
mostly cloudy to overcast skies around, strong southerly winds
advecting warmer air northward should allow highs to range from the
upper 60s to upper 70s.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Little in the way of changes were made to the long term period as
ridging over the eastern US will be in place late week through the
weekend with an upper level trough moving back into the region early
next week.
Low pressure exits the region Thursday night into the Canadian
Maritimes, with a leftover boundary remaining situated to the north
of our area. The boundary will gradually sink southward during the
day on Friday into Friday night, while remaining well south of the
area through the weekend. Several weak disturbances will ride along
this boundary accompanied with upper level energy pulses that will
occur late week and through the weekend. This will cause a rather
unsettled weather period to occur late in the week into the weekend
where several rounds of showers are expected.
Given the nature of the pattern, isolated thunderstorms will be
possible for Thursday night, but nothing in terms of severe weather
is expected. A few rumbles of thunder here or there at most. Heading
into Friday through the weekend and into early next week, the chance
for thunderstorms becomes less likely as the airmass becomes more
stable north of the boundary. All in all, have kept a chance of
showers across the entire forecast area Friday through Monday. Not
expecting a washout by any means as there will be several
breaks/lulls in between the rounds of showers, but long story short,
it will be unsettled into early next week.
In terms of temperatures, another warm day is to occur on Friday
before the boundary passes through the area. Will become cooler over
the weekend into early next week with temperatures generally +/- 5
degrees compared to normal for early April.
&&
.AVIATION /23Z MONDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Tonight...Lower CIGs/VSBYs associated with the showers/tstms
and the approaching front will affect the Delaware Valley terminals
roughly 00z/03Z then move SE for KMIV/KACY a few hours after that.
Winds shift to NW and gust 15 to 25 kts following the front. A
rapid return to VFR shortly after the winds shift. Medium
confid.
Tuesday...Prevailing VFR conditions with breezy NW winds 12 to
16 kts gusting to around 25 kts early, subsiding in the late
afternoon. High confidence.
Outlook...
Tuesday night through Wednesday...VFR. No significant weather
expected.
Wednesday night through Thursday night...Mainly VFR expected with
occasional sub-VFR conditions possible at night. Slight chance of
rain showers and an isolated thunderstorm.
Friday through Saturday...Sub-VFR conditions possible with a chance
for rain showers.
&&
.MARINE...
Small Craft Advisory conditions continuing through Tuesday due to
elevated winds and seas. Tonight, SW winds generally gusting to 20-
25 knots with seas 4 to 6 feet. Widespread heavy rain and storms
expected tonight. Winds shift to northwest overnight behind a cold
front and will return to gusting around 25 kts with seas lingering
at 4 to 6 feet. Winds and seas will begin to diminish Tuesday
afternoon, falling below advisory criteria late afternoon.
Outlook...
Tuesday night through Wednesday...SCA conditions may linger into
Tuesday night, but overall no marine headlines expected. Fair
weather.
Wednesday night through Thursday night...SCA conditions probable due
to wind gusts up to 30 kt and seas around 5-7 feet. Showers and
isolated thunderstorms likely.
Friday through Saturday...No marine headlines expected. Periods of
rain showers likely.
&&
.TIDES/COASTAL FLOODING...
The latest TWL fcsts have been issued with no big changes from
earlier. The onshore winds have elevated astronomical tides a
little. The recent New Moon could lead to some some spotty minor
coastal flooding with tonight's high tide, mainly for Middlesex,
Monmouth, Ocean Counties, as well as Delaware Bay and the tidal
Delaware River. However, any impacts are anticipated to be limited
at most, and no advisories are currently anticipated.
&&
.CLIMATE...
Locally heavy rainfall is forecast across the forecast area today.
Below is a list of the daily precipitation records for March 31st.
Allentown (ABE) 1.80" in 2022
AC Airport (ACY) 1.46" in 2017
AC Marina (55N) 1.22" in 1958
Georgetown (GED) 1.70" in 2002
Mount Pocono (MPO) 1.41" in 2022
Philadelphia (PHL) 1.57" in 1980
Reading (RDG) 1.50" in 1934
Trenton (TTN) 1.48" in 1997
Wilmington (ILG) 1.75" in 2017
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 1 PM EDT Tuesday for ANZ430-431.
Small Craft Advisory until 6 PM EDT Tuesday for ANZ450>455.
&&
SYNOPSIS...DeSilva/Staarmann
NEAR TERM...MJL/po
SHORT TERM...DeSilva/Staarmann
LONG TERM...DeSilva/Staarmann
AVIATION...DeSilva/MJL/po
MARINE...DeSilva/MJL
TIDES/COASTAL FLOODING...
CLIMATE...In the hours before
Local storm report, Mar 31, 4:43 PM EDT, 2 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
443 PM EDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM Hail Flemington 40.51N 74.86W
03/31/2025 E0.25 Inch Hunterdon NJ Public
Pea sized hail.
&&
NGSpecial weather statement, Mar 31, 7:20 PM EDT, 14 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 720 PM EDT Mon Mar 31 2025 DEZ001-NJZ009-PAZ070-071-101>106-010200- New Castle-Hunterdon-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- Including the cities of Wilmington, Flemington, Media, Philadelphia, Honey Brook, Oxford, West Chester, Kennett Square, Collegeville, Pottstown, Norristown, Lansdale, Chalfont, Perkasie, Morrisville, and Doylestown 720 PM EDT Mon Mar 31 2025 ...HEAVY RAIN EXPECTED OVER THE NEXT FEW HOURS... A line of heavy showers and thunderstorms is pushing eastward. Rainfall rates around an inch per hour are being observed with this line, which could lead to minor flooding, primarily in poor drainage and urban areas. Be cautious on roadways this evening as some ponding is likely. Hoeflich
Local storm report, Mar 31, 7:25 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
725 PM EDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Tstm Wnd Dmg South Heidelberg Twp 40.31N 76.10W
03/31/2025 Berks PA 911 Call Center
Tree down on car. Time estimated from radar.
&&
ZCLocal storm report, Mar 31, 7:26 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
726 PM EDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM Tstm Wnd Dmg 2 NNW Exeter Twp 40.35N 75.85W
03/31/2025 Berks PA 911 Call Center
Trees down. Time estimated from radar.
&&
NGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:12 PM EDT | Tornado Warning | PHI | Berks | 11 min |
| Mar 31, 6:38 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Montgomery | 14 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.